MAUDE Adverse Event Report: STRYKER GMBH SR 4MM OFFSET HUMERAL HE AD TRIAL 52X20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SR 4MM OFFSET HUMERAL HE AD TRIAL 52X20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-E-5220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Upon incoming inspection, item was visibly worn.No further information is available.Broken inner peg.
 
Additional Manufacturer Narrative
The reported event that sr 4mm offset humeral he ad trial 52x20 was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.Based on investigation, the root cause was attributed to be other related.The failure was caused by to much applied mechanical force which this trial implant had to undergo over the years.The device inspection revealed the following: initially there was one of the three-jaw looking chuck missing / broken at its base (after we have received it there were two jaws missing), making the device unusable.We do believe that to much applied mechanical force which this trial implant had to undergo over the years has finally resulted in the breakage of some of the three-jaws of the looking chuck.Note that this device was manufactured in july 2011 (wear and tear over the years).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that sr 4mm offset humeral he ad trial 52x20 was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.More detailed information about the complaint event, such as if the device was used or not, if the device was impacted or not.Etc, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on investigation history, some possible root causes are, but not limited to: application of too much force by the healthcare professional during the use of the device.As a reminder, the ifu states: "ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Before clinical use, the surgeon should thoroughly understand all aspects of the surgical procedure and limitations of the device.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments." inadequate storage conditions which could have lead to mixing heavy devices with lighter ones.Indeed, the cleaning and sterilization guide clearly reminds the user: "avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." normal wear of the device after multiple years of use.The cleaning and sterilization guide states: "note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.The device inspection revealed the following: the picture shows that one of the three-jaw looking chuck is indeed broken at its base, making the device unusable.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SR 4MM OFFSET HUMERAL HE AD TRIAL 52X20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8182790
Report Number0008031020-2018-01085
Device Sequence Number2266937
Product Code LXH
UDI-Device Identifier07613327099942
UDI-Public07613327099942
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number5901-E-5220
Device Lot NumberMAC6H13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/19/2018
04/10/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/11/2019
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;